MAUDE Adverse Event Report: RESPIRONICS, INC. WISP MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. WISP MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1118066
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Dyspnea (1816); Low Oxygen Saturation (2477)
Date of Event 10/19/2022
Type of Reportable Event Death
Event or Problem Description
The manufacturer received information alleging an end user's pacemaker failed and the patient expired while using the wisp mask with magnetic connections.The actual date of death is unknown.The user allegedly had the pacemaker for 2 months when he started having difficulty breathing, hypoxemia, and atrial fibrillation.The user's spouse stated he was awake and sitting on the couch when the pacemaker failed and was not wearing the mask at the time.The spouse stated she believes the magnets were less than 2 inches from the pacemaker when the mask was worn because her husband would sleep with his head and chin down on his shoulder and she thinks the magnets were down on his shoulder.No product will be returned for investigation.The manufacturer will continue to monitor complaints for similar issues.The manufacturer concludes no further action is needed at this time.

Brand Name
WISP MASK
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key15772995
Report Number2518422-2022-92652
Device Sequence Number3062626
Product Code BZD
UDI-Device Identifier00606959051928
UDI-Public00606959051928
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121631
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1118066
Device Catalogue Number1118066
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Initial Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown